Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 230, NWS Fort Worth, TX

August 6, 2012Delta County, Fannin County, Lamar County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 6, 2012, 6:54 PM CDT for Delta County, Fannin County, Lamar County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2012, 6:54 PM CDT (23:54 UTC)
Expired
Aug 6, 2012, 7:23 PM CDT
In force
29 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Delta County, TX, Fannin County, TX, Lamar County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 170 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2012-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1433 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2012-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1433 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1436 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

099 
WUUS54 KFWD 062354
SVRFWD
TXC119-147-277-070045-
/O.NEW.KFWD.SV.W.0230.120806T2354Z-120807T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
654 PM CDT MON AUG 6 2012

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN FANNIN COUNTY IN NORTH CENTRAL TEXAS...
  WESTERN DELTA COUNTY IN NORTHEAST TEXAS...
  SOUTHWESTERN LAMAR COUNTY IN NORTHEAST TEXAS...

* UNTIL 745 PM CDT

* AT 654 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
  NORTH OF COOPER...MOVING SOUTHWEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COOPER AROUND 725 PM...
  COOPER LAKE PARK DOCTORS CREEK AROUND 730 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3356 9566 3332 9564 3336 9586 3341 9586
      3339 9597 3340 9599 3358 9585
TIME...MOT...LOC 2354Z 025DEG 11KT 3349 9572

$$
1 follow-up statement
876 
WWUS54 KFWD 070023
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
723 PM CDT MON AUG 6 2012

TXC119-147-277-070033-
/O.CAN.KFWD.SV.W.0230.000000T0000Z-120807T0045Z/
DELTA TX-FANNIN TX-LAMAR TX-
723 PM CDT MON AUG 6 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAMAR...
SOUTHEASTERN FANNIN AND WESTERN DELTA COUNTIES IS CANCELLED...

AT 723 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN
CANCELLED.

LAT...LON 3356 9566 3332 9564 3336 9586 3341 9586
      3339 9597 3340 9599 3358 9585
TIME...MOT...LOC 0023Z 025DEG 11KT 3341 9576

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 6:34 PM CDT, 20 minutes earlier.

Area forecast discussion, Aug 6, 6:34 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
634 PM CDT MON AUG 6 2012

.AVIATION...
/00Z TAFS/

PULSE SEVERE CONVECTION CONTINUES THIS EVENING AND IS GENERALLY
CONFINED TO THE INTERSTATE 20 CORRIDOR AND NORTH OF THERE. MOST OF
THE ACTIVITY HAS MISSED THE MAJOR AIRPORTS BUT OUTFLOW HAS SHIFTED
THE WIND TO A NORTHERLY DIRECTION. SURFACE WINDS WILL BE A BIT
CHAOTIC FOR THE NEXT FEW HOURS AS ANOTHER OUTFLOW BOUNDARY IS
APPROACHING THE METROPLEX FROM THE NORTH. WILL HAVE TO MONITOR IF
NEW CONVECTION CAN DEVELOP ALONG THIS BOUNDARY. FOR NOW WILL
PREVAIL VFR CONDITIONS WITH LIGHT NORTHERLY FLOW. THIS FLOW WILL
BE REINFORCED BY ANOTHER BOUNDARY BEFORE SOUTHERLY FLOW TAKES BACK
OVER LATER TONIGHT. WILL SHOW THAT OCCURRING AROUND 3Z.  OTHERWISE...
OUTSIDE OF SOME EVENING AMENDMENTS FOR ISOLATED CONVECTION...VFR
CONDITIONS SHOULD PREVAIL THROUGH THE PERIOD.

DUNN

&&

.PREV DISCUSSION... /ISSUED 346 PM CDT MON AUG 6 2012/
SCATTERED SHOWERS AND THUNDERSTORMS ARE FORMING NEAR A SURFACE
BOUNDARY NORTH OF THE I-20 CORRIDOR THIS AFTERNOON. THESE STORMS
WILL MOVE SOUTHWEST OR SOUTH AT AROUND 10 MPH AND HAVE THE
POTENTIAL TO PRODUCE STRONG DOWNBURST WINDS DURING THE NEXT
SEVERAL HOURS. THE STORMS WILL WEAKEN TOWARD SUNSET.

WE WILL SEE LOW CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH
THURSDAY NIGHT AND HAVE KEPT/PLACED 20 PERCENT POPS THROUGH THIS
TIME PERIOD. THE GFS BRINGS A FRONT INTO THE NORTHWESTERN PART OF
NORTH TEXAS BEFORE DAYBREAK THURSDAY AND THROUGH MOST OF THE
FORECAST AREA BY FRIDAY MORNING. THE ECMWF ALSO BRINGS A FRONT
INTO NORTH TEXAS BUT IS NOT QUITE AS AGGRESSIVE. FOR NOW HAVE
GENERALLY FOLLOWED THE ECMWF WHICH IS DRIER...PRECIPITATION
WISE...THAN THE GFS. TEMPERATURES MAY FALL BY A FEW DEGREES LATE
WEEK INTO THE WEEKEND...BUT ARE EXPECTED TO REMAIN ABOVE SEASONAL
NORMALS.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  81 104  80 102  80 /  20  20  20  20  20
WACO, TX              75 102  76 101  77 /  10  20  10  20  20
PARIS, TX             76 100  76  98  74 /  40  20  10  20  20
DENTON, TX            79 104  78 102  77 /  30  20  20  20  20
MCKINNEY, TX          78 103  77 102  77 /  40  20  20  20  20
DALLAS, TX            82 103  82 102  80 /  20  20  20  20  20
TERRELL, TX           78 101  76 100  76 /  20  20  20  20  20
CORSICANA, TX         77 101  77 100  77 /  10  20  10  20  20
TEMPLE, TX            73 101  74 100  74 /  10  20  10  20  20
MINERAL WELLS, TX     78 103  74 101  73 /  30  10  20  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT TUESDAY FOR TXZ107-122-123-135-
146>148-160>162-174-175.

&&
Hazardous weather outlook, Aug 6, 4:55 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
455 PM CDT MON AUG 6 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071215-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
455 PM CDT MON AUG 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING...WITH BEST
CHANCES GENERALLY NORTH OF THE I-20 CORRIDOR. THE MAIN THREAT WILL
BE DOWNBURST WINDS IN EXCESS OF 60 MPH AND FREQUENT LIGHTNING.

A HEAT ADVISORY REMAINS IN EFFECT ALONG AND EAST OF A SULPHUR
SPRINGS...TO CORSICANA...TO CAMERON LINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A HEAT ADVISORY WILL REMAIN IN EFFECT THROUGH 8 PM TUESDAY EVENING
FOR AREAS SOUTHEAST OF A SULPHUR SPRINGS...TO CORSICANA...TO
CAMERON LINE.

A CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL
CONTINUE ACROSS NORTH TEXAS TUESDAY THROUGH FRIDAY. GUSTY DOWNBURST
WINDS AND LIGHTNING WILL CONTINUE TO BE THE MAIN THREATS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED MAINLY NORTH OF I-20
THIS EVENING.

In the hours before

Local storm report, Aug 6, 5:24 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
524 PM CDT MON AUG 06 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     PROSPER                 33.23N  96.82W
08/06/2012                   COLLIN             TX   TRAINED SPOTTER

            SEVERAL 4 INCH DIAMETER TREES DOWN
Special weather statement, Aug 6, 5:24 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
524 PM CDT MON AUG 6 2012

TXZ094-105-062300-
FANNIN TX-HUNT TX-
524 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN FANNIN COUNTY
  NORTHEASTERN HUNT COUNTY

AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 11 MILES SOUTHEAST OF BONHAM...MOVING
SOUTHEAST AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BAILEY...HONEY GROVE AND
WOLFE CITY.

PENNY-SIZED HAIL AND WIND GUSTS TO 55 MPH CAN BE EXPECTED FROM THESE
STORMS.

LAT...LON 3330 9586 3327 9612 3350 9621 3360 9586
TIME...MOT...LOC 2224Z 330DEG 13KT 3343 9609
Special weather statement, Aug 6, 5:31 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
531 PM CDT MON AUG 6 2012

TXZ095-062300-
LAMAR TX-
531 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN LAMAR COUNTY

AT 531 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTH OF HUGO...MOVING SOUTH AT 25 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM AND PARIS.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3389 9554 3390 9551 3388 9549 3389 9546
      3387 9539 3389 9531 3359 9530 3357 9561
      3391 9564 3393 9561 3393 9555
TIME...MOT...LOC 2231Z 351DEG 23KT 3381 9545
Special weather statement, Aug 6, 5:44 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
544 PM CDT MON AUG 6 2012

TXZ094-105-106-062315-
DELTA TX-FANNIN TX-HUNT TX-
544 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN FANNIN COUNTY
  NORTHEASTERN HUNT COUNTY
  WESTERN DELTA COUNTY

AT 544 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF COMMERCE...MOVING SOUTH AT
10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE COMMERCE AND WOLFE CITY.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3329 9576 3327 9578 3325 9579 3324 9586
      3319 9587 3317 9617 3348 9616 3348 9586
TIME...MOT...LOC 2244Z 346DEG 10KT 3335 9604
Special weather statement, Aug 6, 6:01 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
601 PM CDT MON AUG 6 2012

TXZ095-062330-
LAMAR TX-
601 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL LAMAR COUNTY

AT 602 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES EAST OF PARIS...MOVING SOUTHEAST AT 15
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM...DEPORT AND PARIS.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3378 9537 3365 9531 3352 9530 3348 9536
      3348 9559 3372 9566
TIME...MOT...LOC 2302Z 335DEG 13KT 3366 9547
Special weather statement, Aug 6, 6:30 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
630 PM CDT MON AUG 6 2012

TXZ117-070000-
PARKER TX-
630 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL PARKER COUNTY

AT 630 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF WEATHERFORD...MOVING SOUTH
AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE WEATHERFORD.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3256 9772 3261 9801 3279 9796 3280 9775
TIME...MOT...LOC 2330Z 357DEG 10KT 3271 9785

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:57 PM CDTSpecial Weather StatementFWDDelta33 min
Aug 5, 9:36 PM CDTSpecial Weather StatementFWDDelta24 min
Aug 5, 10:14 PM CDTSpecial Weather StatementFWDFannin31 min
Aug 6, 3:19 PM CDTSpecial Weather StatementFWDDenton26 min
Aug 6, 3:27 PM CDTSpecial Weather StatementFWDCollin33 min
Aug 6, 3:53 PM CDTSpecial Weather StatementFWDCollin22 min
Aug 6, 4:04 PM CDTSpecial Weather StatementFWDDenton26 min
Aug 6, 4:27 PM CDTSpecial Weather StatementFWDWise33 min
Aug 6, 4:33 PM CDTSpecial Weather StatementFWDJack27 min
Aug 6, 4:36 PM CDTSpecial Weather StatementFWDDallas24 min
Aug 6, 4:45 PM CDTSpecial Weather StatementFWDGrayson30 min
Aug 6, 4:51 PM CDTSevere Thunderstorm WarningFWDDenton, Parker, Tarrant, Wise39 min
Aug 6, 4:57 PM CDTSevere Thunderstorm WarningFWDCollin, Fannin, Grayson, Hunt48 min
Aug 6, 5:16 PM CDTSpecial Weather StatementFWDGrayson29 min
Aug 6, 5:24 PM CDTSpecial Weather StatementFWDFannin36 min
Aug 6, 5:31 PM CDTSpecial Weather StatementFWDLamar29 min
Aug 6, 5:44 PM CDTSpecial Weather StatementFWDHunt31 min
Aug 6, 5:49 PM CDTSevere Thunderstorm WarningFWDHunt34 min
Aug 6, 6:01 PM CDTSpecial Weather StatementFWDLamar29 min
Aug 6, 6:18 PM CDTSevere Thunderstorm WarningFWDDelta, Lamar42 min
Aug 6, 6:30 PM CDTSpecial Weather StatementFWDParker30 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.